MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH ESSENZ ARTERIAL CLAMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND GMBH ESSENZ ARTERIAL CLAMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 60-05-35
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H11: livanova deutschland manufactures the arterial clamp.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that of a noisy and defective essenz arterial clamp during a procedure.There is no report of any patient injury.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
D4: model and serial number of the involved essenz arterial clamp has been provided and dedicated sections have been updated accordingly.H4: device manufacturer date has been updated.H11: a livanova field service representative was dispatched to the facility to investigate the device and could confirm the reported issue: noisy defective arterial clamp was reproducible.Therefore, in order to solve it, a new arterial clamp was installed.Subsequent functional verification testing was completed without issues and the unit was put back on service.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
The complained clamp was returned to manufacturer for testing and the issue reproduced after around 3 hours of testing: error messages "arterial clamp defective" was displayed, with error codes 141 and 1200.Errors indicate that the erc has not fulfilled the command and it will not work.Unusual noise was noticed, likely coming from the the arterial clamp motor that could not operate properly.Clamp was then dismounted, and sticky residues were noticed on the spindle block, washers and housing.This could have caused the reported issue.Clamp will be cleaned and repaired before returning to customer.A device service history review has been performed and identified that the unit was manufactured in 2023 and no other similar event has been reported for current clamp, but other two events of noisy clamps were reported from same customer.Based on the gathered information, the most likely root cause of the reported event has been assigned blocked spindle, due to fluid residues accumulated over time due to improper cleaning of the device.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
During repair activity by tssi technician the can connector on the zkb board was found in the wrong position and therefore the board replaced and properly reconnected.Can connector was most likely reconnected wrongly during investigation of internal parts and replacement of board may be related to this improper connection.Since issue was reproduced during investigation prior to internal inspection of device and strange noise was confirmed during testing, root cause remains related to dried/sticky residues found inside the device.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
ESSENZ ARTERIAL CLAMP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
antonella donatiello
14401 w. 65th way
arvada, CO 80004
MDR Report Key20049833
Report Number9611109-2024-00383
Device Sequence Number20844101
Product Code DTQ
UDI-Device Identifier04033817903116
UDI-Public(01)04033817903116(11)230914
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K232291
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-05-35
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2024
Supplement Date Received by Manufacturer08/05/2024
04/09/2025
06/18/2025
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date09/03/2024
05/08/2025
06/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown